Translator Disclaimer
May 2021 Total variation estimates in the Breuer–Major theorem
David Nualart, Hongjuan Zhou
Author Affiliations +
Ann. Inst. H. Poincaré Probab. Statist. 57(2): 740-777 (May 2021). DOI: 10.1214/20-AIHP1094

Abstract

This paper provides estimates for the convergence rate of the total variation distance in the framework of the Breuer–Major theorem, assuming some smoothness properties of the underlying function. The results are proved by applying new bounds for the total variation distance between a random variable expressed as a divergence and a standard Gaussian random variable, which are derived by a combination of techniques of Malliavin calculus and Stein’s method. The representation of a functional of a Gaussian sequence as a divergence is established by introducing a shift operator on the expansion in Hermite polynomials. Some applications to the asymptotic behavior of power variations of the fractional Brownian motions and to the estimation of the Hurst parameter using power variations are presented.

Cet article fournit des estimations pour la vitesse de convergence de la variation totale dans le cadre du théorème de Breuer–Major, en supposant quelques propriétés de régularité de la fonction sous-jacente. Les résultats se démontrent en appliquant des nouvelles bornes pour la distance en variation totale entre une variable aléatoire qui s’exprime comme une divergence et une variable aléatoire gaussienne, qu’on obtient en combinant des techniques du calcul de Malliavin et la méthode de Stein. On établit la représentation d’une fonctionnelle d’une suite gaussienne comme une divergence en introduisant un opérateur de décalage sur le développement en polynômes d’Hermite. Quelques applications au comportement asymptotique des variations puissance pour le mouvement Brownien fractionnaire et à l’estimation du paramètre de Hurst sont aussi présentées.

Acknowledgement

We would like to thank an anonymous referee for several valuable corrections and suggestions.

Citation

Download Citation

David Nualart. Hongjuan Zhou. "Total variation estimates in the Breuer–Major theorem." Ann. Inst. H. Poincaré Probab. Statist. 57 (2) 740 - 777, May 2021. https://doi.org/10.1214/20-AIHP1094

Information

Received: 20 September 2018; Revised: 3 June 2020; Accepted: 29 July 2020; Published: May 2021
First available in Project Euclid: 13 May 2021

Digital Object Identifier: 10.1214/20-AIHP1094

Subjects:
Primary: 60F05, 60G10, 60G22, 60H07

Rights: Copyright © 2021 Association des Publications de l’Institut Henri Poincaré

JOURNAL ARTICLE
38 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.57 • No. 2 • May 2021
Back to Top